MAUDE Adverse Event Report: BARD ACCESS SYSTEMS POWERPICC PROVENA CATHETER WITH SHERLOCK 3CG TIP POSITIONING SYSTEM (TPS) STYLET; CATHETER,INTRAVASCULAR,THERAPEUTIC,LONG-TERM GREATER THAN 30 DAYS

BARD ACCESS SYSTEMS POWERPICC PROVENA CATHETER WITH SHERLOCK 3CG TIP POSITIONING SYSTEM (TPS) STYLET; CATHETER,INTRAVASCULAR,THERAPEUTIC,LONG-TERM GREATER THAN 30 DAYS
Model Number CK000284A
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 10/26/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The manufacturer has received the sample and will evaluate.Results are expected soon.A lot history review (lhr) of recs0288 showed no other similar product complaint(s) from this lot number.
 
Event or Problem Description
It was reported that when the picc kit was pulled out of the box it has a wooden splinter stuck in kit.
 
Additional Manufacturer Narrative
The following were reviewed as part of this investigation: patient severity, frequency analysis, applicable previous investigation(s), sample (if available), applicable fmea documents, labeling, and applicable manufacture records.Based on a review of this information, the following was concluded: the complaint of damaged packaging is confirmed but the exact cause could not be determined from the photos provided.Three photo samples of a powerpicc kit were returned for investigation.The first photo shows what appears to be a wooden splinter piercing the clear outer packaging.The second photo shows an overall picture of the kit and the wooden splinter.The third photo shows the sample kit and wooden splinter from another angle.Based on the photo samples provided, possible contributing factors include damage during storage and handling.Since the location at which the wooden splinter was introduced could not be determined, the complaint is confirmed, cause unknown.A lot history review (lhr) of recs0288 showed no other similar product complaint(s) from this lot number.
 
Event or Problem Description

Brand Name
POWERPICC PROVENA CATHETER WITH SHERLOCK 3CG TIP POSITIONING SYSTEM (TPS) STYLET
Common Device Name
CATHETER,INTRAVASCULAR,THERAPEUTIC,LONG-TERM GREATER THAN 30 DAYS
Manufacturer (Section D)
BARD ACCESS SYSTEMS
605 n. 5600 w.
salt lake city UT 84116
MDR Report Key8118461
Report Number3006260740-2018-03428
Device Sequence Number1710660
Product Code LJS
UDI-Device Identifier00801741141942
UDI-Public(01)00801741141942
Combination Product (Y/N)N
Initial Reporter StateWY
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 01/16/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberCK000284A
Device Catalogue NumberCK000284A
Device Lot NumberRECS0288
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/16/2018
Event Location Hospital
Initial Date Received by Manufacturer 11/07/2018
Supplement Date Received by Manufacturer01/03/2019
Initial Report FDA Received Date11/29/2018
Supplement Report FDA Received Date01/16/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1